MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS TRIAL 39 +3; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNIVERS REVERS TRIAL 39 +3; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNIVERS REVERS TRIAL 39 +3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 8/21/2023, it was reported by a sales representative via sems that a quantity of 2 ar-9530m-03 univers revers, trial humeral insert from different lots had an issue.The surgeon tried to use the device during a trial and snapped in the middle of the case.All the fragments were retrieved, and nothing was left inside the patient.The case was delayed for one minute and continued using another of the same arthroplasty device.This was discovered during a reverse total shoulder arthroplasty procedure on (b)(6) 2023, with no reported adverse event or patient harm.
 
Event or Problem Description
08/28/2023, additional information was provided: "how long was the delay in the procedure? - maybe a minute to locate and open a backup humeral 2 set.Date of the procedure: (b)(6) 2023.Facility account name, account number, and/or address where the procedure took place? (b)(6) medical center (bill to: 716, ship-to: 56439).What procedure was being performed? - revers total shoulder arthroplasty.Both instruments were shipped ground last week to arthrex returns.".
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.Complaint is confirmed.Functional testing was not performed due to the holes, inner diameter, and edge damage.Visual inspection identified that the hemostat holes were chipped.Also, it was observed across the edges of the trial and along the inner diameter.No particulates were returned.Functional testing was performed, and it was noticed that the device did not work as required due to the holes, inner diameter, and edge damage.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.

Brand Name
UNIVERS REVERS TRIAL 39 +3
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17745478
Report Number1220246-2023-07891
Device Sequence Number19869975
Product Code LXH
UDI-Device Identifier00888867062108
UDI-Public00888867062108
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS TRIAL 39 +3
Device Catalogue NumberAR-9530M-03
Device Lot Number250164601
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown